Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 2:57 AM CST for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2000, 2:57 AM CST (08:57 UTC)
- Expired
- Mar 29, 2000, 3:45 AM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3823 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 290857 SVRJAN LAC067-290945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 257 AM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 345 AM CST * AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BASTROP...MOVING EAST AT 2c0 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BASTROP AT 315 AM CST HAIL...WINDS UP TO 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:50 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 28, 9:50 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 950 PM CST TUE MAR 28 2000 03Z SURFACE ANALYSIS REVEALS FRONT BISECTING CWFA FROM ROUGHLY CROSSETT AR TO CANTON TO JUST NORTH OF MERIDIAN. SIX HOUR LOOP OF LAMP TEMP AND DEWPOINT ANALYSES SHOWS THIS FRONT TO BE NEARLY STATIONARY. THIS FRONT...PLUS ERRATIC WINDS...PLUS ANVIL BLOWOFF FROM MONSTER STORMS OVER TEXAS WILL MAKE FOR A DIFFICULT TEMP FORECAST TONIGHT. CURRENT FORECATST NUMBERS LOOK PRETTY GOOD BUT WILL NEED TO REARRANGE ZONES A BIT. UPDATE OUT BY OR SHORTLY AFTER 10 PM. .JAN... MS...NONE. AR...NONE. LA...NONE. 06
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:54 AM CST | Severe Thunderstorm Warning | JAN | East Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.